Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 170, NWS Shreveport, LA

June 8, 20216 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2021, 12:17 PM CDT for 6 parishes in Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 12:17 PM CDT (17:17 UTC)
Expired
Jun 8, 2021, 1:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 37 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS54 KSHV 081717
SVRSHV
LAC013-015-017-031-081-119-081800-
/O.NEW.KSHV.SV.W.0170.210608T1717Z-210608T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1217 PM CDT Tue Jun 8 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  South central Webster Parish in northwestern Louisiana...
  Central De Soto Parish in northwestern Louisiana...
  Red River Parish in northwestern Louisiana...
  Southern Caddo Parish in northwestern Louisiana...
  Southwestern Bienville Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...

* Until 100 PM CDT.

* At 1217 PM CDT, severe thunderstorms were located along a line
  extending from near Greenwood to near Stonewall to 8 miles east of
  Logansport, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Shreveport, Bossier City, Mansfield, Coushatta, Stonewall,
  Ringgold, Heflin, Martin, South Mansfield, Hall Summit, Keachi,
  Grand Cane, Edgefield, Jamestown, Carmel, Curtis, Grand Bayou,
  Kingston, Plum Orchard Landing and Hanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3251 9327 3223 9318 3197 9328 3195 9386
      3217 9389 3242 9393
TIME...MOT...LOC 1717Z 264DEG 42KT 3241 9388 3219 9379 3194 9386 

HAIL...<.75IN
WIND...60MPH
 
$$

04
2 follow-up statements
504 
WWUS54 KSHV 081740
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1240 PM CDT Tue Jun 8 2021

LAC013-015-017-031-081-119-081800-
/O.CON.KSHV.SV.W.0170.000000T0000Z-210608T1800Z/
Webster LA-De Soto LA-Red River LA-Caddo LA-Bienville LA-Bossier LA-
1240 PM CDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTH CENTRAL WEBSTER...CENTRAL DE SOTO...RED RIVER...
SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER
PARISHES...

At 1239 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Haughton to 16 miles southwest of
Ringgold to 7 miles southeast of Mansfield, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Shreveport, Bossier City, Mansfield, Coushatta, Ringgold, Heflin,
Martin, South Mansfield, Hall Summit, Edgefield, Jamestown, Carmel,
Curtis, Grand Bayou, Plum Orchard Landing, Hanna, Loggy Bayou, Koran,
Ninock and Crichton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3251 9327 3223 9318 3197 9328 3195 9375
      3218 9370 3245 9370
TIME...MOT...LOC 1739Z 263DEG 42KT 3245 9357 3221 9353 3196 9360 

HAIL...<.75IN
WIND...60MPH
 
$$

04
197 
WWUS54 KSHV 081753
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1253 PM CDT Tue Jun 8 2021

LAC013-015-017-031-081-119-081802-
/O.EXP.KSHV.SV.W.0170.000000T0000Z-210608T1800Z/
Webster LA-De Soto LA-Red River LA-Caddo LA-Bienville LA-Bossier LA-
1253 PM CDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEBSTER...
CENTRAL DE SOTO...RED RIVER...SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES WILL EXPIRE AT 100 PM
CDT...

The storms which prompted the warning have weakened. Therefore, the 
warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Louisiana.

LAT...LON 3251 9327 3223 9318 3197 9328 3195 9375
      3218 9370 3245 9370
TIME...MOT...LOC 1752Z 264DEG 27KT 3246 9346 3222 9342 3197 9349 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:39 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 8, 9:39 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021

.UPDATE...

Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.

Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.

Did not make any changes to the present Flash Flood Watch.

Update already sent...13.

&&

.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/

AVIATION...

Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.

/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  91  74 /  80  20  20  10
MLU  87  72  89  74 /  60  30  50  20
DEQ  81  71  88  73 / 100  50  20  10
TXK  82  73  89  75 / 100  30  20  10
ELD  83  71  90  72 /  70  40  30  20
TYR  87  72  91  75 / 100  10  10   0
GGG  87  71  91  74 / 100  10  10   0
LFK  90  72  93  74 /  80  10  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.

TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
     108>112.

&&

13/12
Hazardous weather outlook, Jun 8, 4:03 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
403 AM CDT Tue Jun 8 2021

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Widespread shower and thunderstorms will continue today. Locally
heavy rainfall will be possible with these storms, leading to
additional flooding across the region. A Flash Flood Watch
remains in effect through 7 PM this evening. In addition to the
heavy rain, strong gusty winds will be possible, especially if
storms are able to organized into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
090915-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Widespread rain chances will continue today, which may lead to
additional localized flash flooding concerns. Can't rule out
strong gusty winds, especially if storms are able to organized
into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

In the hours before

Local storm report, Jun 8, 10:18 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TORNADO          4 WSW REKLAW            31.84N 95.05W
06/08/2021                   CHEROKEE           TX   911 CALL CENTER

            TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.

&&

AS
Local storm report, Jun 8, 10:50 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     FLASH FLOOD      9 NW MOUNT ENTERPRISE   32.00N 94.81W
06/08/2021                   RUSK               TX   EMERGENCY MNGR

            WATER RISING AND FLOODING SECTION OF HWY
            225, 2 MILES NORTH OF LANEVILLE JUST NORTH
            OF CR 4173D.

&&

25
Local storm report, Jun 8, 11:10 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     4 WSW TYLER             32.31N 95.38W
06/08/2021                   SMITH              TX   BROADCAST MEDIA

            LARGE TREE UPROOTED IN LINDSEY PARK.

&&

AS
Local storm report, Jun 8, 11:15 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      WRIGHT CITY             34.07N 95.01W
06/08/2021                   MCCURTAIN          OK   TRAINED SPOTTER

            TWO HOUSES ON NORWOOD STREET AND 2ND RIGHT
            BESIDE THE OLD CITY WATER TREATMENT FACILITY
            HAD OVER 3 FT OF WATER INSIDE THEIR HOMES;
            GLORY BAPTIST CHURCH STANDING IN WATER;
            CHAMELEON LANE IS BLOCKED OFF IT LOOKS LIKE
            YOU CAN DRIVE OVER IT BUT THERE IS A 6-FT
            GAP UNDERNEATH THE ROAD BED WHERE THE
            CULVERTS WERE.

&&

25
Special weather statement, Jun 8, 11:27 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1127 AM CDT Tue Jun 8 2021

ARZ060-061-081715-
Hempstead AR-Nevada AR-
1127 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 1215 PM CDT...

At 1126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Fulton. Movement was east
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Washington, McCaskill,
Ozan, Oakhaven, Morris, Laneburg and Boughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3390 9330 3388 9331 3384 9329
      3383 9323 3366 9325 3369 9395 3375 9389
      3375 9383 3381 9383 3398 9366
TIME...MOT...LOC 1626Z 261DEG 28KT 3399 9344 3362 9386

04
Special weather statement, Jun 8, 12:05 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1205 PM CDT Tue Jun 8 2021

LAZ010-017-TXZ153-166-167-081745-
De Soto LA-Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
1205 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO AND SABINE
PARISHES...EASTERN SHELBY...NORTHERN SAN AUGUSTINE AND SABINE
COUNTIES UNTIL 1245 PM CDT...

At 1205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Joaquin to near Patroon to 6
miles west of Macune. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Center, Milam, Many, San Augustine, Zwolle, Hemphill, Converse,
Patroon, Bland Lake, Neuville, Rosevine, Macune, Shelbyville, Oak
Grove, Pleasant Hill, Huxley, Noble, Belmont, Bronson and Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3190 9347 3147 9347 3118 9374 3146 9431
      3166 9421 3196 9416
TIME...MOT...LOC 1705Z 286DEG 37KT 3188 9403 3162 9405 3145 9428

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:43 PM CDTSpecial Weather StatementSHVLaSalle62 min
Jun 8, 11:43 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto50 min
Jun 8, 12:05 PM CDTSpecial Weather StatementSHVSabine40 min
Jun 8, 12:43 PM CDTSpecial Weather StatementSHVSabine47 min
Jun 8, 12:56 PM CDTSpecial Weather StatementSHVBienville, Red River34 min
Jun 8, 1:23 PM CDTSpecial Weather StatementSHVBienville52 min
Jun 8, 1:26 PM CDTSpecial Weather StatementSHVNatchitoches49 min
Jun 8, 1:29 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn46 min
Jun 8, 2:05 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn55 min
Jun 8, 2:12 PM CDTSpecial Weather StatementSHVGrant, LaSalle, Winn63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.